Results 1 to 4 of 4

Thread: Amitriptyline and urinary problems

  1. #1
    Join Date
    Sep 2008
    Posts
    145

    Amitriptyline and urinary problems

    I have had to come off Trimipramine because the NHS are phasing it out owing to cost issues. My doctor put me on Amitriptyline. I was fine on 25 and 50mg, but as soon as I went up to 75 I started to experience a delay in urinating. That was a week ago and I still have the problem. I also experience an almost constant urge to empty my bladder, which means I sit for ages on the loo when I don't really need to go. This is a separate problem.

    I am in a right state because as well as all this I am now unmedicated for my anxiety which is making me really ill: nausea, shaking, sweating, muzzy/ill-feeling head, chills.

    I really want to take the escitalopram my doctor has prescribed, but am worried it could cause the same problem. I'm seeing my psychiatrist on Wednesday. I'm also seeing a urologist tonight.

    Please can anyone comment or help. I've never felt this ill.

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,290

    Re: Amitriptyline and urinary problems

    Amitriptyline is well known for causing urinary delay. It's used in low dose for kids to prevent bed-wetting.

    You might experience some side effects with escit too, but not in my opinion anywhere near as many as amit.

    I would give escit a go - it's likely to be far more effective for your anxiety disorder.
    __________________
    KK

    Never Surrender, Comrade

  3. #3
    Join Date
    Sep 2008
    Posts
    145

    Re: Amitriptyline and urinary problems

    Thank you for replying KK.

    I know Ami can do this, but from what I've read SSRIs can do it too.

    I still have the urinary problem a week after stopping the Ami, and am loathe to start on the escitalopram before this is sorted (it feels like it never will be).

    In the meantime I feel unbelievably ill. I never knew anxiety could make you feel like this. I don't feel anxious, I just feel ill.

  4. #4
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,290

    Re: Amitriptyline and urinary problems

    Problem is Amit has a fairly long half-life, so it will take some time to completely clear from your system, which is why I think you're still experiencing issues. If problem doesn't ease in next few days, I would see your doc again about this.

    SSRIs can cause urinary issues too, but not nearly as severe as Tricyclics like Amit.
    __________________
    KK

    Never Surrender, Comrade

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. urinary problems and menopause
    By susie1 in forum Female health issues
    Replies: 2
    Last Post: 20-10-17, 01:29
  2. Suffered from bladder/urinary problems?
    By EebyJeeby in forum Health Anxiety
    Replies: 26
    Last Post: 11-02-16, 20:27
  3. urinary problems
    By barracuda girl in forum Health Anxiety
    Replies: 1
    Last Post: 12-07-12, 23:37
  4. Bowel And Urinary Problems Video
    By robocop192 in forum Health Anxiety
    Replies: 0
    Last Post: 21-03-12, 19:38
  5. urinary problems again!!
    By MVP123 in forum Health Anxiety
    Replies: 1
    Last Post: 04-09-11, 22:43

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •